MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1428W
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Injury (2348); Blood Loss (2597)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sentrant sheath was used as a conduit device during the endovascular treatment of a 51mm abdominal aortic aneurysm.A short and severely tortuous aneurysmal neck was noted.Moderate calcification was observed in both iliac arteries.It was reported during the index procedure after a limb was contralaterally inserted on left side and deployed, a 14 fr sentrant sheath was inserted and once the dilator was removed continuous leakage was noted from the haemostatic valve.A 16 fr sentrant sheath was subsequently inserted on the main device side with no leakage reported from the haemostatic valve.The physician decided to complete the procedure, remove the sheath, and then stop the bleeding (close the incision) rather than to insert a new sheath because the event occurred at the end of the evar, however prior to closing the incision, blood pressure declined.The decrease in blood pressure was suspected to be due to the leakage from the valve because leakage from stent graft or damage on blood vessels was not observed.Blood pressure was controlled by drugs administered by anaesthesiology and the patient recovered.The bleeding was stopped and the incision closed.Per the physician the cause of the event is suspected to be product related and commented that the leakage issue was not a space leakage as there was no situation where the gw was removed first and nothing was in the sheath.No additional clinical sequelae were reported and the patient is fine.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key7568386
Report Number2953200-2018-00802
Device Sequence Number144163
Product Code DYB
UDI-Device Identifier00643169150317
UDI-Public00643169150317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Model NumberSENSH1428W
Device Catalogue NumberSENSH1428W
Device Lot Number00126507
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR